Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thank you!
Nov 30, 2009

Your response: Hello Bob,

Follow-up question #1. Should you be encouraged by a negative eight-week test, even though you were on Truvada and Isentress when the test was taken? Yes, you should be encouraged. All negative HIV tests are encouraging. However, as I noted previously, an eight-week test is not definitive or conclusive. I agree with your plan for follow-up testing at three and six months. Regarding your "symptoms," they are not worrisome for, nor suggestive of, HIV acute retroviral syndrome (ARS). The adenopathy (swollen lymph nodes) associated with HIV ARS is generally not painful.

Follow-up question #2. HIV treatment (including PEP treatment) via telephone is never a good idea. It often leads to problems exactly like yours, which should (and could) have been readily solved by appropriate in-person follow-up care from an HIV specialist physician. Your conundrum should serve as a warning to others!

Your walk on the wild side with Ms. Hong Kong would be considered low risk for HIV transmissions. PEP generally would not be recommended for such a low-risk exposure. Your "classic symptoms of acute HIV' are actually not at all classic!

Follow-up question #3. Would you have detectable antibodies after eight weeks, if you were having symptoms of ARS while on PEP? If PEP was effective, no, you would not, because PEP would have aborted the infection. If PEP was not effective (PEP failure), most likely you would have anti-HIV antibodies at week eight, whether or not you had symptoms! The vast majority (but not all) of HIV-infected folks will have detectable levels of anti-HIV antibodies in their blood within four to six weeks after primary HIV infection.

My advice is that you stop searching the Internet. Stop stressing out. Follow up with an HIV specialist when you return to the States. Do not compromise your health in the future by having unsafe sex or by agreeing to treatment via telephone (especially from incompetent providers!).

Good luck.

Dr. Bob

Thank you very much for what you do. I really needed your response. It sounds like, after reading your site, that us humans are a defective bunch! Drinking too much seems to be a huge reason for our poor behavior. I know I've learned a valuable lesson about myself and losing control while under the influence. Your response is very encouraging to me and has helped me tremendously. Thank you for your excessability!

Respectfully,

Bob

Response from Dr. Frascino

Hi Bob,

You're welcome and thanks for your thanks!

Dr. Bob



Previous
Accidentally Swallowed Cum of An HIV+
Next
I SHOULD NOT BE HERE BUT I AM BECAUSE I AM DUMB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement